Hydroxychloroquine toxicity in eyes

Hydroxychloroquine toxicity in eyes

Hydroxychloroquine is an inexpensive and well-tolerated anti-inflammatory agent used in the treatment for artheritis. However, the risk for ocular toxicity rises sharply with long term doses, especially with doses over 1000 g. In addition, because the drug is not retained in fatty tissues, individuals who are obese or have short stature are at risk for overdosage.

Optos , visual field screening and OCT are useful screening tools in detecting early eye damage from Hydroxychloroquine. Please see this informative link from the journal of retina and vitreous complications and scroll down to ‘Drug toxicity’.

Skopticians Earls Colne
Skopticians Frinton On Sea

Share With Others

Share on facebook
Facebook
Share on twitter
Twitter
Share on linkedin
LinkedIn
Share on pinterest
Pinterest
Share on whatsapp
WhatsApp
Share on email
Email
Share on print
Print

When To See Simon Kleyn Optician - Optometrist

Make an appointment for an eye test / examination if you notice any changes in your vision. If you develop sudden vision changes, such as double vision or flashes of light, sudden eye pain, or sudden headache, call us straight away. 

Speak To Simon Kleyn Today

Speak to Simon Kleyn Optician – Optometrist to find out how we can help you.

Simon Kleyn Opticians
Optometrist In Frinton On Sea & Earls Colne
Skopticians Frinton On Sea
Skopticians Earls Colne